Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 304, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2020, 5:12 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 6, 2020, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WUUS54 KTSA 062212 SVRTSA OKC001-021-062300- /O.NEW.KTSA.SV.W.0304.200806T2212Z-200806T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 512 PM CDT Thu Aug 6 2020 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Adair County in northeastern Oklahoma... East central Cherokee County in east central Oklahoma... * Until 600 PM CDT. * At 511 PM CDT, a severe thunderstorm was located 3 miles southwest of Eldon, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Tahlequah... Stilwell... Eldon... Cherokee Landing State Park... Bunch... Maryetta... Adair State Park... LAT...LON 3585 9508 3601 9490 3589 9459 3566 9473 TIME...MOT...LOC 2211Z 304DEG 21KT 3591 9489 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
495 WWUS54 KTSA 062219 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 519 PM CDT Thu Aug 6 2020 OKC001-021-062300- /O.CON.KTSA.SV.W.0304.000000T0000Z-200806T2300Z/ Adair OK-Cherokee OK- 519 PM CDT Thu Aug 6 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN ADAIR AND EAST CENTRAL CHEROKEE COUNTIES... At 519 PM CDT, a severe thunderstorm was located 5 miles south of Eldon, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Tahlequah... Stilwell... Bunch... Eldon... Cherokee Landing State Park... LAT...LON 3582 9502 3597 9488 3581 9464 3566 9473 TIME...MOT...LOC 2219Z 310DEG 22KT 3585 9485 HAIL...<.75IN WIND...60MPH $$
298 WWUS54 KTSA 062226 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 526 PM CDT Thu Aug 6 2020 OKC001-021-062300- /O.CON.KTSA.SV.W.0304.000000T0000Z-200806T2300Z/ Adair OK-Cherokee OK- 526 PM CDT Thu Aug 6 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN ADAIR AND EAST CENTRAL CHEROKEE COUNTIES... At 526 PM CDT, a severe thunderstorm was located 5 miles northeast of Cherokee Landing State Park, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Bunch... Cherokee Landing State Park... LAT...LON 3579 9497 3590 9486 3575 9467 3566 9473 TIME...MOT...LOC 2226Z 312DEG 20KT 3581 9484 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:59 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 2:59 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Thu Aug 6 2020 .DISCUSSION... An area of showers and thunderstorms...associated within an area of deep layer moisture and warm advection...were spreading eastward into Northeast Oklahoma along the northeast periphery of a ridge of high pressure currently centered over Southwest Texas. This activity is expected to continue to push across the CWA this afternoon with additional development into a southeastward moving MCS overnight tonight into Friday morning. Instability over the region could allow for a few storms to become strong to marginally severe with locally damaging winds being the main threat. The greater chances look to be late evening into the overnight hours as an increasing 35-40KT low level jet overspreads an increasing area of warm advection. Also possible tonight into Friday morning will be the potential for locally heavy rainfall as precipitable water values around 2 inches are expected. Locations over far Northeast Oklahoma southeastward through Northwest Arkansas will have the greater chances for heavy rainfall with some locations possibly receiving greater than 1 inch. During the morning hours Friday...the MCS is expected to be continuing its southeastward movement through the CWA. By Friday morning...severe weather is not expected though locally heavy rainfall will continue to be possible. Much of this activity is forecast to begin tapering off from northwest to southeast Friday afternoon. Behind the precip...cloud cover looks to scatter out as the ridge of high pressure to the southwest begins to expand over the region. This will allow for warmer/humid conditions to return to much of Eastern Oklahoma with highs back in the 90s. Breezy southerly winds overnight Friday night transporting low level moisture into the region will aid in keeping over night lows in the 70s for most locations. There are some indications that another upper level impulse may try to drop southward along the periphery of the ridge late Friday night that may try to skirt the northeastern part of the CWA. For now will hold off on pops above mentionable criteria. Ridge of high pressure is progged to be the dominate feature through the weekend with hot and humid conditions across the CWA. High temps back into the mid to upper 90s are possible with heat index values up around 105 degrees across much of Eastern Oklahoma and West Central Arkansas. Heat headlines may be needed at some point this weekend. Looking into next week...the ridge of high pressure looks to retreat back southwestward some allowing for a shortwave to ride along the northeast periphery of the ridge into the region Monday night and Tuesday. This will allow for a return of shower and thunderstorm chances with the greater potential over Northeast Oklahoma into Northwest Arkansas. By the middle part of next week...mainly diurnal storm chances could be possible across the higher terrain locations of far Eastern Oklahoma and Northwest Arkansas. With the precip chances...temps look to be a couple degrees cooler by the middle part of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 77 97 / 40 20 0 0 FSM 71 88 73 96 / 50 60 0 10 MLC 74 92 75 95 / 20 20 0 0 BVO 72 91 75 96 / 50 30 0 0 FYV 68 84 70 91 / 60 60 10 10 BYV 68 83 70 92 / 40 60 10 10 MKO 72 89 73 93 / 40 40 0 0 MIO 70 86 74 93 / 60 60 10 10 F10 73 92 75 94 / 30 20 0 0 HHW 74 93 74 96 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....20
Hazardous weather outlook, Aug 6, 4:40 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 440 PM CDT Thu Aug 6 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 PM CDT Thu Aug 6 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue to move across parts of northeast Oklahoma and northwest Arkansas late this afternoon into early this evening. These storms will pose a limited threat of damaging wind gusts and heavy rainfall before exiting the area by around 9 PM. Additional development will be possible through the evening, with more numerous storms expected to affect eastern Oklahoma and western Arkansas later tonight into early Friday morning. There is a limited severe weather threat with these storms as well, mainly damaging wind gusts. Pockets of locally heavy rainfall are possible as well, with amounts between a half inch to an inch possible in spots. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY through SUNDAY...High Wind Potential...Dangerous Heat Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms will likely be ongoing across far eastern Oklahoma and western Arkansas Friday morning, with some potential continuing into the afternoon. Severe weather is not expected. Summer time heat and humidity will return by the weekend and will continue into early next week. Afternoon heat indices will approach dangerous levels in the river valley locations. A gradually weakening ridge of high pressure aloft will allow for increased chances of mainly afternoon storms next week, especially across western Arkansas and neighboring far eastern Oklahoma in the terrain areas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 6, 3:58 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 358 PM CDT Thu Aug 6 2020 OKZ061-062-067-068-062145- Cherokee OK-Rogers OK-Mayes OK-Wagoner OK- 358 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS... SOUTHWESTERN MAYES...NORTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 445 PM CDT... At 358 PM CDT, a strong thunderstorm was located 6 miles southeast of Inola, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wagoner... Hulbert... Peggs... Sequoyah State Park... Mazie... Lost City... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3602 9555 3619 9547 3610 9503 3585 9515 TIME...MOT...LOC 2058Z 291DEG 25KT 3608 9542
Special weather statement, Aug 6, 4:36 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Tulsa OK 436 PM CDT Thu Aug 6 2020 OKZ062-067-068-062200- Cherokee OK-Mayes OK-Wagoner OK- 436 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES... NORTHEASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 500 PM CDT... At 435 PM CDT, a strong thunderstorm was located 4 miles southwest of Peggs, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Hulbert... Peggs... Lost City... LAT...LON 3599 9531 3613 9519 3606 9488 3586 9497 TIME...MOT...LOC 2135Z 289DEG 22KT 3603 9515
Special weather statement, Aug 6, 4:54 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 454 PM CDT Thu Aug 6 2020 OKZ068-069-062230- Adair OK-Cherokee OK- 454 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT... At 453 PM CDT, a strong thunderstorm was located 4 miles north of Tahlequah, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Proctor... Eldon... LAT...LON 3590 9512 3608 9504 3600 9470 3578 9480 TIME...MOT...LOC 2153Z 291DEG 24KT 3597 9500
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:58 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 6, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Aug 6, 5:35 PM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Aug 6, 5:42 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 6, 6:10 PM CDT | Special Weather Statement | TSA | Sequoyah | 50 min |
| Aug 6, 6:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.